Nevada, 2025Wildfire and High Wind in Nevada, June 19 to 24, 2025
June 19 to 24, 2025 · NWS REV · 4 events in 3 counties and zones
A strong upper level low pressure impacted the area from June 19th through the 21st which brought significant winds for late June. This was combined with very low humidity which lead to several days of fire weather concerns.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level low pressure impacted the area from June 19th through the 21st which brought significant winds for late June. This was combined with very low humidity which lead to several days of fire weather concerns. Some light rain and snow was recorded in far northern Washoe and Lassen counties the morning of the 21st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Jun 19, 12:54 PM PST, 3 hours 6 minutes earlier. Its key messages:
- * Strong winds start today and continue into Friday with fire weather, recreation, travel, and aviation concerns. * Temperatures are slightly cooler today, with isolated areas of moderate HeatRisk. * Continued cool, dry pattern will continue through at least the start of next week.
Area forecast discussion, Jun 19, 12:54 PM PST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Reno NV
154 PM PDT Thu Jun 19 2025
.KEY MESSAGES...
* Strong winds start today and continue into Friday with fire
weather, recreation, travel, and aviation concerns.
* Temperatures are slightly cooler today, with isolated areas of
moderate HeatRisk.
* Continued cool, dry pattern will continue through at least the
start of next week.
&&
.DISCUSSION...
* The main story through the end of the week will be the trough
that's bringing in some strong gusty winds. Strong west to
southwest winds are en route to kick up by the afternoon and
continue through much of the evening. There will be a bit of a
lull in the wind action by Friday morning before another, strong
round of winds arrives. Widespread 30-40% chances of peak gusts
exceeding 45 mph. For wind prone areas along US-395/I-580 in
western Nevada, eastern Lassen and Mono counties, gusts will near
50-60 mph on Friday. Sierra ridge winds will be anomalously strong
(at least for summertime) with gusts 60-80 mph. Plan on several
days of recreation impacts for area lakes, turbulence for
aviation, and potential road restrictions due to high winds.
Please see the Fire Weather section below for fire weather
concerns.
* Little to no potential for meaningful rain with this trough
(bummer), but there is a 15% chance of showers and storms today
for northeast CA and far northwest NV. As the upper trough digs
southward on Friday, there will be a 30-60% chance for light rain
along a line north of I-80, from Susanville through Gerlach and
Pyramid Lake. A 5-10% chance of thunder for far northern Washoe
county, but that is about it. The higher elevations of the Werner
Mountains in Modoc County and far northern Washoe County may see a
mix of rain/snow Friday night into Saturday morning, but
accumulations are unlikely.
* Much cooler air arrives with this strong trough, bringing highs
down to the upper 70s to mid 80s for western Nevada and 50s and
60s across the Sierra for Friday. By Saturday, it cools off even
more with temperatures in western Nevada dropping to the 60s, and
some Sierra locations may see highs in the 40s. Temperatures will
moderate a touch for Sunday with a more substantial warm up by
Monday as we return to widespread 80s for western Nevada and 60s
to 70s for Sierra communities.
* Looking ahead, general troughiness stick around through the middle
of next week maintaining cooler temperatures and typical afternoon
breezes. Warming begins to return toward the end of next week,
approaching our seasonal norms.
-Edan
&&
.AVIATION...
* Westerly winds increase today with widespread wind speeds 15-25
kts and gusts to 35 kts.
* Stronger winds arrive Friday as FL100 winds ramp up to 35-50 kts
between Fri 6z-Sat 3z. Plan on local ridge winds 55-65 knots
and surface wind gusts 25-35kts. Risk of LLWS and turbulence
arrives with this uptick in strong winds for today and again on
Friday. Otherwise, VFR conditions will prevail with
precipitation potential remaining well north in Oregon.
* Westerly winds will switch to northwesterly winds Friday night.
Plan on north-northwesterly breezes for much of Saturday as the
trough sags southward through the region.
-Edan
&&
.FIRE WEATHER...
* There are no changes to the current Red Flag Warning for today and
Friday.
* Plan on widespread wind gusts up to 45 mph for leeside valleys
today, with wind prone areas getting up to 60 mph and ridges as
nearing 70 mph. After a bit of a lull overnight, widespread gusts
resume on Friday, with widespread gusts to 50 mph, wind prone
areas to 65 mph and ridge gusts to 80 mph. These wind gusts
combined with low relative daytime humidity (5-15%) and poor
overnight recoveries around 20-30% will result in multiple hours
of critical fire conditions.
* Breezy winds will stick around on Saturday behind the cold front.
Colder temperatures with winds decreasing will moderate critical
fire conditions for much of the region, but we may still have some
localized critical conditions for far southern Mineral and Mono
counties. For now, we will continue to headline gusty winds and
dry conditions for those areas on Saturday and monitor the need
for additional products.
-Edan
&&
.REV Watches/Warnings/Advisories...
NV...Red Flag Warning until midnight PDT Friday night NVZ420-421-423-
429-458.
Wind Advisory from 11 AM to 11 PM PDT Friday NVZ001>005.
Lake Wind Advisory until 9 PM PDT this evening NVZ001-003-004.
CA...Red Flag Warning until midnight PDT Friday night CAZ274-278.
Wind Advisory from 11 AM to 11 PM PDT Friday CAZ071>073.
Lake Wind Advisory until 9 PM PDT this evening CAZ073.
&&In the hours before
Special weather statement, Jun 19, 3:48 PM PST, 12 minutes before
Special Weather Statement
National Weather Service Reno NV
448 PM PDT Thu Jun 19 2025
CAZ070-NVZ005-200015-
Surprise Valley California CA-Northern Washoe County NV-
448 PM PDT Thu Jun 19 2025
...STRONG THUNDERSTORMS WILL IMPACT MODOC AND NORTHERN WASHOE
COUNTIES THROUGH 515 PM PDT...
At 446 PM PDT, trained weather spotters reported a cluster of strong
thunderstorms 10 miles east of Cedarville, moving northeast at 55
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail, frequent
lightning.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ca 299 At Calif-Nevada Line and Vya.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4135 12001 4148 12015 4185 11970 4166 11949
TIME...MOT...LOC 2346Z 240DEG 49KT 4148 11998
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HRHigh Wind, Mineral/Southern Lyon
- When
- June 19, 4:00 PM PST to June 20, 11:00 PM PST
- Where
- Mineral/Southern Lyon forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.780, -118.812 (the zone’s center; the record gives no point)
Peak wind gusts of 68 mph, 61 mph, and 54 mph were reported from the NDOT sensor along US-95 at Walker Lake, the AWOS at Hawthorne Airport, and the NDOT sensor at US-95 near Schurz, respectively.
High Wind, Greater Reno/Carson City/Minden Area
- When
- June 19, 4:00 PM PST to June 20, 11:00 PM PST
- Where
- Greater Reno/Carson City/Minden Area forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.511, -119.499 (the zone’s center; the record gives no point)
Peak wind gusts of 67 mph, 65 mph, 62 mph, and 61 mph were reported at Mesonet station WASNV 3.2 S Washoe City (NV DOT), Mesonet station SR2NV 1.3 NW Lakeview (NV DOT), Mesonet station FW0451 VC Highlands, and Mesonet station WSVNV 1.3 SW Washoe City (NV DOT), respectively.
High Wind, Greater Lake Tahoe Area
- When
- June 19, 4:00 PM PST to 11:00 PM PST
- Where
- Greater Lake Tahoe Area forecast zone
- Measured
- 75 kt (86 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.789, -119.640 (the zone’s center; the record gives no point)
Peak wind gust of 86 mph reported at Mesonet station SLIDE 0.9 E Mount Rose Summit (DRI).
Wildfire, Greater Reno/Carson City/Minden Area
- When
- June 20, 2:00 AM PST to June 24, 11:00 PM PST
- Where
- Greater Reno/Carson City/Minden Area forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.511, -119.499 (the zone’s center; the record gives no point)
The Conner Fire started just after 2 am on June 20, originating as a house fire, then quickly spreading into the wildland urban interface due to the strong ongoing winds. The fire engulfed approximately 17714 acres, with it being mainly contained by June 24.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and High Wind in California, June 19 to 21, 20258 deaths · 87 kt wind · 4 events
- Damaging Winds in Virginia, June 19, 2025$1.5 million · 70 kt wind · 78 events
- Damaging Winds in Maryland, June 19, 2025$1.4 million · 65 kt wind · 69 events
- Wildfire in Utah, June 19 to 27, 2025$35 million · 1 event
- Damaging Winds and Lightning Strike in Virginia, June 19, 20251 injured · $226,000 · 54 kt wind · 89 events
- Heat in Nevada, June 19, 20251 death · 1 event
- Tornado and Hail in North Dakota, June 19, 2025$800,000 · EF1 · 15 events
- Damaging Winds in District of Columbia, June 19, 2025$1.7 million · 65 kt wind · 7 events
- Damaging Winds in North Carolina, June 19, 2025$161,000 · 50 kt wind · 44 events
- Hail and Damaging Winds in Nebraska, June 19, 2025$1.0 million · 2.5 in hail · 5 events
- Damaging Winds in Pennsylvania, June 19, 2025$94,000 · 61 kt wind · 20 events
- Damaging Winds in Pennsylvania, June 19, 20252 injured · 62 kt wind · 40 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1264165, 1264166, 1264167, 1264168.